So when I met with my new rheumatologist last week, he said overall things looked like they were in good shape and he thought my treatment regimen was mostly appropriate. I say "mostly" because at the end of the appointment, he did mention that I might want to consider going back on a low dose of methotrexate to see if that would eliminate the lingering pain I have in my feet.
Right now I'm taking Enbrel (25mg twice a week), Plaquenil (200mg twice a day) and Aleve (1-2 pills twice a day). Most days I do really well (as long as I don't try to run, which, like my old rheumy, this doctor doesn't think is a good idea given my foot erosions). The main lingering issues are that every morning I hobble out of bed as my messed up feet get adjusted to the idea of walking again. And when I walk for more than about 30 minutes, the tootsies start to act up and I have to rest. The last rheumy said I was in remission, and this lingering pain was just something that would always be there due to the foot erosions. This rheumy thinks adding 4 methotrexate each week might clear things up. But, he's leaving it up to me to decide.
What to do, what to do... I was on methotrexate for 6 months when I was first diagnosed (along with prednisone at first, with the addition of Enbrel 3 months in). I got up to 12 pills a week. And the day after I took those pills, I was a useless heap. The fatigue was crushing. It would get a little better each day until I had to take the pills again - rinse, lather, repeat. I also lost a lot of hair and was very self-conscious about that. This doctor says those side effects might not happen with only 4 pills a week. But is it worth the risk? Honestly, I have it pretty good right now. I can do most things that I want to do. Yes, I have to rest more often and there are days when I'm achy as hell... but at least I have a full head of hair! And energy!
(And I can have regular cocktails... a plus for summertime!)
What are your thoughts? Anyone out there taking a low dose of metho in addition to Enbrel? How are the side effects? Love to hear your thoughts!